Alert archive / California / Wind Advisories in 2008

Wind Advisory 19, NWS Phoenix, AZ

April 19, 2008

NWS Phoenix, AZ issued this wind advisory at Apr 19, 2008, 4:07 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 4:07 PM PDT (23:07 UTC)
Expired
Apr 20, 2008, 12:00 AM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 192307
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST SAT APR 19 2008

.STRONG GUSTY WEST WINDS OVER SOUTHEASTERN CALIFORNIA THIS EVENING.

CAZ032-033-200700-
/O.NEW.KPSR.WI.Y.0019.080419T2307Z-080420T0700Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
407 PM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
ADVISORY IS IN EFFECT FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES. IT
DOES NOT INCLUDE JOSHUA TREE NATIONAL PARK.

SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH...GUSTING TO AROUND 40
MPH...WILL AFFECT MUCH OF IMPERIAL AND EASTERN RIVERSIDE COUNTIES
THIS EVENING. THE WINDS ARE ASSOCIATED WITH A LARGE LOW PRESSURE
SYSTEM CURRENTLY ALONG THE WEST COAST. THE STRONGEST WINDS ARE
EXPECTED TO BE IN THE IMPERIAL VALLEY...AND AFFECT COMMUNITIES SUCH
AS EL CENTRO AND IMPERIAL. AT 4 PM WINDS GUSTED TO 40 MPH AT EL
CENTRO. THE STRONG WINDS MAY PRODUCE LOCAL BLOWING DUST AND
SAND...WHICH WILL LEAD TO RESTRICTED VISIBILITY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:45 PM PDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 19, 2:45 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT APR 19 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
DRY WESTERLY FLOW ALOFT IS FORECAST FOR THE REGION THROUGH THURSDAY
...AS A SERIES OF PACIFIC WEATHER SYSTEMS CONTINUE TO PASS WELL TO
THE NORTH OF ARIZONA. THIS WILL RESULT IN MOSTLY CLEAR SKIES...NEAR
NORMAL TEMPERATURES...AND BREEZY AFTERNOONS THROUGH THURSDAY. A
STRONG HIGH PRESSURE SYSTEM WILL BUILD BACK INTO THE REGION NEXT
FRIDAY AND SATURDAY FOR MUCH WARMER WEATHER.

&&

.DISCUSSION...
RED FLAG WARNING WILL CONTINUE FOR SOUTH CENTRAL AZ THE REMAINDER OF
THE AFTERNOON AND EVENING. THE STRONGEST WINDS WERE NOT EXPECTED
UNTIL LATER IN THE DAY...AND WERE JUST STARTING TO GET GUSTY AS OF
THIS WRITING. THE DRY PACIFIC SHORTWAVE TROF RESPONSIBLE FOR THE
GUSTY WINDS LATER THIS AFTERNOON WILL BE MOVING QUICKLY THROUGH THE
STATE THIS EVENING...THEREFORE HIGH CLOUDS OVER SOUTH CENTRAL AZ
SHOULD BE THINNING AS WELL.

OTHERWISE...DRY WESTERLY FLOW WILL CONTINUE OVER THE FORECAST AREA
(SOUTHEAST CA TO SOUTH CENTRAL AZ) THROUGH THURSDAY AS A NUMBER OF
PACIFIC SHORTWAVES MOVE INTO THE WESTERN STATES WELL NORTH OF AZ.
THEREFORE CLEAR SKIES...NEAR NORMAL TEMPERATURES...AND BREEZY
AFTERNOONS ARE EXPECTED SUNDAY THROUGH THURSDAY.

IN THE EXTENDED PERIOD FRIDAY AND SATURDAY...STRONG HIGH PRESSURE
WILL REBUILD OVER THE REGION ALONG WITH MOSTLY CLEAR SKIES AND A
SUBSTANTIAL WARM-UP DURING THE AFTERNOONS.

&&

.AVIATION...
BIGGEST CONCERN TODAY WILL BE THE BREEZY/WINDY CONDITIONS AT ALL TAF
SITES. SOUTHWESTERLY FLOW /AHEAD OF A LOW PRESSURE SYSTEM CENTERED
WELL NORTH OF THE REGION/ WILL GENERALLY TOP OUT IN THE 15 TO 20 KT
RANGE WITH GUSTS TO NEAR 30 KT THIS AFTERNOON. WINDS WILL SUBSIDE
DURING THE LATE EVENING ACROSS THE PHOENIX METRO AREA...BUT WILL
REMAIN SOMEWHAT ELEVATED ACROSS SE CA. LIGHTER WESTERLY WINDS
ANTICIPATED SUNDAY AFTERNOON AT ALL TAF SITES...THOUGH REMAINING
BREEZY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
RED FLAG WARNING FOR SOUTH CENTRAL AZ...FIRE WEATHER ZONES 132 AND
133 IS POSTED UNTIL 8 PM. GUSTY WINDS AND LOW HUMIDITY WILL INCREASE
THE RANGELAND FIRE WEATHER DANGER THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING.

SUNDAY THROUGH FRIDAY...
DRY WEATHER WITH LOW HUMIDITY AND BREEZY AFTERNOONS ARE EXPECTED
SUNDAY THROUGH THURSDAY...HOWEVER RED FLAG CONDITIONS ARE NOT
EXPECTED TO BE MET.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING TODAY FOR SOUTH CENTRAL AZ...FIRE WEATHER
     ZONES 132 AND 133 UNTIL 8 PM.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

SHORT/LONG TERM...VASQUEZ
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ/VASQUEZ

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.